Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 167, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 26, 2012, 2:34 PM CDT for Texas County, Missouri. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2012, 2:34 PM CDT (19:34 UTC)
- Expired
- Jul 26, 2012, 3:10 PM CDT
- In force
- 36 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Texas County, MO
The radar
The Springfield radar (KSGF), 139 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 1:46 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 854 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1336 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
369
WUUS53 KSGF 261934
SVRSGF
MOC215-262030-
/O.NEW.KSGF.SV.W.0167.120726T1934Z-120726T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
234 PM CDT THU JUL 26 2012
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 330 PM CDT
* AT 231 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HOUSTON...
AND MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
BROKEN.
* LOCATIONS IMPACTED INCLUDE...
EUNICE...HARTSHORN...HOUSTON...RAYMONDVILLE...SIMMONS...SOLO...
SUMMERSVILLE AND YUKON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3716 9166 3718 9187 3720 9198 3723 9205
3729 9206 3733 9204 3740 9183 3743 9167
3742 9165 3725 9164
TIME...MOT...LOC 1935Z 266DEG 16KT 3728 9199
HAIL...<.75IN
WIND...60 MPH
$$
CRAMER2 follow-up statements
908
WWUS53 KSGF 261947
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
247 PM CDT THU JUL 26 2012
MOC215-262030-
/O.CON.KSGF.SV.W.0167.000000T0000Z-120726T2030Z/
TEXAS MO-
247 PM CDT THU JUL 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR TEXAS COUNTY
UNTIL 330 PM CDT...
AT 245 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST OF
HOUSTON...AND MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
BROKEN.
LOCATIONS IMPACTED INCLUDE...
EUNICE...HARTSHORN...HOUSTON...RAYMONDVILLE...SIMMONS...SOLO...
SUMMERSVILLE AND YUKON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3716 9166 3718 9187 3720 9198 3723 9205
3729 9206 3733 9204 3740 9183 3743 9167
3742 9165 3725 9164
TIME...MOT...LOC 1947Z 266DEG 16KT 3729 9190
HAIL...<.75IN
WIND...60 MPH
$$
CRAMER629
WWUS53 KSGF 262010
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
310 PM CDT THU JUL 26 2012
MOC215-262020-
/O.CAN.KSGF.SV.W.0167.000000T0000Z-120726T2030Z/
TEXAS MO-
310 PM CDT THU JUL 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR TEXAS COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3716 9166 3718 9187 3720 9198 3723 9205
3729 9206 3733 9204 3740 9183 3743 9167
3742 9165 3725 9164
TIME...MOT...LOC 2010Z 266DEG 16KT 3730 9177
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 12:42 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 26, 12:42 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1242 PM CDT THU JUL 26 2012
...UPDATE TO AVIATION...
.UPDATE...
18Z RAOB PLANNED.
THE LATEST OBJECTIVE ANALYSIS INDICATES A SYNOPTIC FRONTAL
BOUNDARY EXTENDS FROM AROUND JOPLIN TO ASH GROVE TO SALEM. A
SECONDARY BOUNDARY EXTENDED FROM EASTERN IOWA INTO NORTHERN
KANSAS. THE RADAR HAS BEEN FAIRLY QUIET THIS MORNING WITH JUST
SOME WEAK CONVECTION NOTED ACROSS WEST CENTRAL MISSOURI.
AS WE HEAD INTO THIS AFTERNOON...WEAK HEIGHT FALLS WILL OVERSPREAD
THE REGION AS SHORT WAVE ENERGY NUDGES IN FROM THE WEST. SHORT
RANGE MODELS CONTINUE TO INDICATE SOLID STREAMLINE CONVERGENCE IN
THE LOWEST ONE KILOMETER OF THE ATMOSPHERE ALONG THE OZARK PLATEAU.
CURRENT THINKING IS THAT SCATTERED TO NUMEROUS STORMS WILL FIRE IN
THIS GENERAL AREA BY MID AFTERNOON. THE SPECIAL SOUNDING WILL HELP
US BETTER ASSESS CAP STRENGTH/INITIATION TIME. WE MAY ALSO SEE
SOME ACTIVITY UP ACROSS CENTRAL MISSOURI IN CLOSER PROXIMITY TO
THE BETTER HEIGHT FALLS AND THAT SECONDARY BOUNDARY...BUT COVERAGE
WILL NOT BE AS WIDESPREAD.
THE OVERALL AREA OF STORMS THAT DEVELOPS WILL SHIFT SOUTH WITH
TIME AS WE HEAD INTO THIS EVENING...WITH MOST ACTIVITY EXPECTED TO
CLEAR FAR SOUTHERN MISSOURI BY MIDNIGHT.
SHORT RANGE MODELS CONTINUE TO DEPICT LOW LEVEL THETA-E
DIFFERENTIALS AROUND 25 K...WITH SOME POCKETS UP AROUND 30 K. THIS
REPRESENTS A DECENT SIGNAL FOR SEVERE MICROBURST POTENTIAL.
AGAIN...THE 18Z SOUNDING WILL BE VERY REVEALING HERE.
ONE OTHER NOTE...WILL BE LETTING THE HEAT ADVISORY RIDE INTO THIS
AFTERNOON. WHILE CLOUDS HAVE SLOWED DOWN OUR WARMUP THIS MORNING
NORTH OF THE INTERSTATE...MIDDAY HEAT INDICES ARE STILL IN THE
UPPER 80S TO LOWER 90S ACROSS THIS AREA. EVEN AN HOUR OR TWO OF
SUN SHOULD BOOST TEMPERATURES ENOUGH TO YIELD HEAT INDICES AROUND
100 DEGREES. FURTHER SOUTH ACROSS SOUTH CENTRAL MISSOURI...HEAT
INDICES ARE WELL ON TRACK TO EXCEED 100 DEGREES THIS AFTERNOON.
SCHAUMANN
&&
.DISCUSSION...
/ISSUED 345 AM CDT THU JUL 26 2012/
A RATHER COMPLEX FORECAST TODAY AS A FRONT SAGS SOUTHWARD INTO THE
REGION. THE TRUE FRONT APPEARED TO STRETCH ACROSS FAR SOUTHERN
NEBRASKA AND IOWA WHILE AN OUTFLOW BOUNDARY OR PRE-FRONTAL TROUGH
WAS PUSHING SOUTH INTO THE OSAGE PLAINS AND OZARKS.
CONVECTION THAT DEVELOPED AHEAD OF THE FRONT DURING THE NIGHT
FROM CENTRAL KANSAS INTO NORTHERN MISSOURI WAS DEVELOPING
SOUTHWARD INTO SOUTHEASTERN KANSAS AND CENTRAL MISSOURI EARLY THIS
MORNING. THIS ACTIVITY WAS DEVELOPING ALONG AND BEHIND THE OUTFLOW
BOUNDARY PROPAGATING TO THE SOUTHEAST. TEMPERATURES REMAINED VERY
WARM ACROSS SOUTHERN MISSOURI EARLY THIS MORNING WITH READINGS IN
THE 80S.
EXPECT ISOLATED TO SCATTERED CONVECTION TO DEVELOP SOUTHWARD INTO
THE AREA DURING THE MORNING HOURS AS THE OUTFLOW BOUNDARY PUSHES
SOUTH. THIS ACTIVITY WILL LIKELY SHOW AN OVERALL WEAKENING TREND.
UNCERTAINTY THEN EXISTS ON HOW THUNDERSTORM DEVELOPMENT WILL EVOLVE
THIS AFTERNOON. IT APPEARS THE INITIAL OUTFLOW BOUNDARY WILL
DISSIPATE WITH A SOUTHERLY FLOW RESUMING ACROSS THE AREA AHEAD OF
THE ACTUAL FRONT THAT WILL EXTEND FROM SOUTHEASTERN KANSAS INTO
CENTRAL MISSOURI THIS AFTERNOON. SURFACE HEATING WILL BE INTENSE AHEAD
OF THE FRONT OUTSIDE OF ANY THICK CLOUD COVER OR SHOWERS WHICH
WILL YIELD MODERATE TO STRONG INSTABILITY. MEANWHILE A VORTICITY
AXIS OR MINOR SHORTWAVE TROUGH WILL TRANSITION INTO THE REGION
THIS AFTERNOON...AND A RIBBON OF UPPER LEVEL DIVERGENCE WILL
DEVELOP OVERHEAD TO THE SOUTH OF A BELT OF STRONGER WESTERLIES.
THE INSTABILITY COUPLED WITH AMPLE LIFT WILL GENERATE SCATTERED TO
PERHAPS NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON. ATMOSPHERIC
CONDITIONS WILL BE SUPPORTIVE OF STRONG TO SEVERE STORMS WITHIN
SINGLE CELLS AND MULTI-CELL CLUSTERS. A PROGGED INVERTED V
SOUNDING SUGGEST DAMAGING WINDS WILL BE THE PRIMARY HAZARD WITH
THESE STORMS.
WHILE AMBIENT TEMPERATURES WILL BE A BIT COOLER TODAY...SURFACE
HEATING WILL BE INTENSE OUTSIDE OF THICK CLOUD COVER AND SHOWERS.
TEMPERATURES SHOULD RISE INTO THE MIDDLE AND UPPER 90S WHERE THERE
IS AMPLE SUNSHINE. THESE READINGS COUPLED WITH HIGHER DEW POINTS
WILL YIELD HEAT INDEX VALUES AROUND 100 TO NEAR 103 DEGREES. THE
MOST INTENSE HEATING WILL LIKELY TAKE PLACE ACROSS FAR SOUTH
CENTRAL MISSOURI HEAT INDEX VALUES MAY REACH 105 DEGREES. WITH
THIS SAID...A HEAT ADVISORY HAS BEEN ISSUED FOR TODAY FOR THE
ENTIRE FORECAST AREA.
THE FRONT WILL SLIDE SOUTH OF THE AREA TONIGHT BRINGING AN END TO
THE CONVECTION BY MIDNIGHT. SURFACE WINDS WILL SHIFT TO THE
NORTHWEST ON FRIDAY BUT THIS WILL BRING LITTLE RELIEF FROM THE
HEAT. AFTERNOON TEMPERATURES WILL ONCE AGAIN APPROACH IF NOT REACH
THE CENTURY MARK.
THE UPPER LEVEL RIDGE AXIS WILL BECOME POSITIONED JUST TO OUR
WEST AND SOUTH THIS WEEKEND INTO NEXT WEEK MAINTAINING HOT AND
MOSTLY DRY WEATHER CONDITIONS. AFTERNOON TEMPERATURES WILL REACH
THE MIDDLE 90S TO NEAR 102 DEGREES ON A DAILY BASIS WITH THE
HOTTEST READINGS FROM SOUTHEASTERN KANSAS INTO FAR SOUTHERN
MISSOURI. THERE MAY BE A SLIGHT A CHANCE OF THUNDERSTORMS LATE
THIS WEEKEND AND EARLY WEEK BUT NO RELIEF IS EXPECTED FROM THE
WORSENING DROUGHT THROUGH NEXT WEEK.
FOSTER
&&
.AVIATION...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP ACROSS SOUTHERN MISSOURI AROUND MID AFTERNOON. HAVE
MAINTAINED A TEMPO MVFR GROUP TO COVER THIS...HOWEVER BRIEF IFR
VISIBILITIES WILL BE POSSIBLE DIRECTLY BENEATH STRONGER STORMS.
GUSTY AND ERRATIC WINDS WILL ALSO BE POSSIBLE WITH THESE STORMS.
THE SHOWERS AND THUNDERSTORMS WILL THEN PUSH OUT OF SOUTHERN
MISSOURI THIS EVENING WITH VFR CONDITIONS THEN EXPECTED TO PREVAIL
INTO FRIDAY MORNING.
SCHAUMANN
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MOZ055>058-066>071-
077>083-088>098-101>106.
KS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ073-097-101.
&&Hazardous weather outlook, Jul 26, 1:02 PM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 102 PM CDT THU JUL 26 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271815- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 102 PM CDT THU JUL 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. DISCUSSION... ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP EARLY THIS AFTERNOON ACROSS SOUTH CENTRAL MISSOURI. A FEW STORMS WILL ALSO BE POSSIBLE THIS AFTERNOON ACROSS CENTRAL MISSOURI. SCATTERED TO NUMEROUS THUNDERSTORMS ARE THEN EXPECTED TO DEVELOP AROUND MID AFTERNOON NEAR THE INTERSTATE 44 CORRIDOR. ALL OF THIS ACTIVITY WILL THEN LIKELY CONGEAL INTO MULTIPLE CLUSTERS OR LINE SEGMENTS BY LATE THIS AFTERNOON AND EARLY THIS EVENING ACROSS SOUTHERN MISSOURI. THIS ACTIVITY WILL SLOWLY SHIFT SOUTH THIS EVENING...LIKELY EXITING FAR SOUTHERN MISSOURI BY MIDNIGHT. POTENTIAL HAZARDS WITH THESE STORMS INCLUDE DAMAGING WIND GUSTS OVER 60 MPH...FREQUENT LIGHTNING STRIKES...AND BRIEF TORRENTIAL RAINFALL. A FEW STORMS MAY ALSO PRODUCE HAIL TO THE SIZE OF NICKELS. THE MAIN SEVERE WEATHER THREAT WILL GENERALLY EXIST ALONG AND SOUTH OF A JOPLIN TO SPRINGFIELD TO ROLLA LINE FROM THIS AFTERNOON THROUGH ABOUT MID EVENING. HEAT INDEX VALUES WILL CLIMB INTO THE UPPER 90S TO AROUND 103 DEGREES THIS AFTERNOON...ESPECIALLY WHERE THERE ARE BREAKS IN THE CLOUDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. DAILY AFTERNOON TEMPERATURES AND HEAT INDEX VALUES WILL RANGE FROM THE MIDDLE 90S TO NEAR 102 DEGREES FRIDAY THROUGH NEXT WEDNESDAY. THE HOTTEST TEMPERATURES WILL OCCUR FROM SOUTHEASTERN KANSAS AND ACROSS FAR SOUTHERN MISSOURI. THE FIRE WEATHER RISK WILL REMAIN LIMITED TO ELEVATED ACROSS THE REGION THROUGH NEXT TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM THIS AFTERNOON THROUGH MID EVENING ALONG AND SOUTH OF A JOPLIN TO SPRINGFIELD TO ROLLA LINE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:11 AM CDT | Heat Advisory | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 14 hr |
| Jul 26, 2:27 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 29 min |
| Jul 26, 3:27 PM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 48 min |
| Jul 26, 3:58 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 32 min |
| Jul 26, 4:17 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Shannon | 43 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.